Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993
Severe Thunderstorm Warning 166, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 4, 1993, 4:27 AM CDT for Nowata County, Rogers County, Oklahoma. It was in force for 63 min.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1993, 4:27 AM CDT (09:27 UTC)
- Expired
- Jun 4, 1993, 5:30 AM CDT
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Nowata County, OK, Rogers County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 9.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2636 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 11.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KTUL 040928 SVRTSA OKC105-131-041030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 427 AM CDT FRI JUN 4 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 530 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHEAST OKLAHOMA ...SOUTHERN NOWATA COUNTY...NORTHERN ROGERS COUNTY AT 426 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF TALALA. MOVEMENT WAS NORTHEAST AT 35 MPH. THE COMMUNITY OF TALALA IS IN THE PATH OF THIS STORM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:24 AM CDT, 3 minutes earlier.
Area forecast discussion, Jun 4, 4:24 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 400 AM CDT FRI JUN 4 1993 ONCE AGN LTL TIME FOR DISC. STG/SVR STMS ALNG KS/OK BORDER NORTH OF TUL ATTM. SFC LOW NR SPS TH:IS MRNG WITH SFC BNDRY FRM THE LO INTO SW MO. WITH BNDRY XPCTD TO SAG SWRD OUT OF AREA BY LATER TDA...WL LIMIT POPS TO 1ST PD WITH DRY WX THRU LATER PDS. PRELIM NUMBERS: TUL 80/60/80 2-0 MLC 84/64/83 3-0 ...04... .OK...NONE.
In the hours before
Local storm report, Jun 3, 11:37 PM CDT, 4 hours 50 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA, OK 1140 PM CDT THU JUN 03 1993 DELAYED REPORT FROM EARLY THIS MORNING TIME (CDT) COUNTY EVENT 700 AM TULSA GOLFBALL SIZE HAIL AT SPERRY
Local storm report, Jun 3, 11:40 PM CDT, 4 hours 47 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA, OK 1140 PM CDT THU JUN 03 1993 DELAYED REPORT FROM EARLY THIS MORNING TIME (CDT) COUNTY EVENT 700 AM TULSA GOLFBALL SIZE HAIL AT SPERRY
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:14 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 61 min |
| Jun 4, 4:37 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 68 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.